MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS
Model Number PCB00
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 07/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If implanted; give date: not applicable, lens was not implanted.If explanted; give date: not applicable, lens was not implanted.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a hair was found inside the applicator (injector) of the pcb00 intraocular lens (iol) upon opening the package.There was no patient contact as it was noticed during handling, but prior to insertion.No additional information provided.
 
Additional Manufacturer Narrative
Device available for evaluation? yes.Returned to manufacturer on: 9/17/2018.Device returned to manufacturer? yes.Device evaluation: the pcb00 device was received in the packaging box inside an opened pouch.The lens was observed under microscope and a long fiber like a black hair was observed on the device body.The fiber (hair) was analyzed by fourier transform infrared (ftir) spectroscopy.Visual examination revealed a dark fiber on the device.Ftir analysis indicated that the fiber is protein based like hair/fur, silk or wool.The complaint was verified, however, since the pouch was received open it is not possible to confirm if the origin of the particle observed is related to the manufacturing process.A product deficiency could be determined.The directions for use state that after opening the outer box of the device, examine the device package (pouch) for any damage, defect and to not use the device if the pouch is damaged or the seal is broken or if any damage or defect is found.Manufacturing record review: the manufacturing record was evaluated and no deviation or discrepancy was found related to the complaint issue reported.The product was manufactured and released according to specifications.The search revealed that no other complaints have been received for this production order.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions, precautions, along with warnings for the proper use and handling of the product.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa-010215.

Brand Name
TECNIS ITEC PRELOADED 1-PIECE IOL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
santa ana CA 92705
MDR Report Key7798733
Report Number2648035-2018-01121
Device Sequence Number120663
Product Code HQL
UDI-Device Identifier05050474558373
UDI-Public(01)05050474558373(17)210403
Combination Product (Y/N)Y
Initial Reporter CountryCA
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/02/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/03/2021
Device Model NumberPCB00
Device Catalogue NumberPCB0000255
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/17/2018
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 07/23/2018
Supplement Date Received by Manufacturer10/16/2018
10/25/2020
Initial Report FDA Received Date08/20/2018
Supplement Report FDA Received Date11/08/2018
11/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005